How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16276
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

OK so I have a questions here. I have had IBS issues that

This answer was rated:

OK so I have a questions here. I have had IBS issues that have gotten bad I guess over the past 3 years. As in bad I mean they can affect day to day activities. So I have had my gallbladder removed appendix removed. A little shy of 2 years ago and Endoscopy and as of July finally had a Colonoscopy. The colonoscopy found NOTHING I MEAN NOTHING A NORMAL COLON. THis is my issue...
I seem to have attacks can happen as soon as every two weeks or sooner where I get bad straining cramping and intense lower abdomen pain while going to the bathroom. LOTS will come out and this will turn into multiple trips to the bathroom I mean 5 to 10 times. Its normally all solid stools not Diarrhea. Just lots like I have not gone in forever but the thing Is I am normally at least go every morning or more. Once the attacks happen my gut then hurts upper and lower or sometimes both for the remainder of the day. The next day I am generally fine but sometimes it can still ache. Its to the point where its like what is going to happen this morning when I wake up , its like I live in fear of when the next attack will come. I also get very gasy very gasy, WAKE up very gasy and sometimes randomly or after eating I will get great pain/pressure in my lower abdomen until that gas comes out. ALso I will go to the bathroom, and after I go my gut will be upset for hours.
So naturally I have gone to my gastro doc after the Colonoscopy and we have seen that its not anything serious we are at IBS. I have tried, Bently, Levsin...and NOW my doc wants me to try Linzess. I think he thinks it may be constipation related with my belly pain, and attacks. I am willing to try it but I know this is for IBS-C. Do you think this could be something that could help me. He warned me if you get bad Diareah to let him know and stop but he doesnt think I will. Any thoughts have you had anyone have symptoms like and do you think Linzess will help?

Hello,

Welcome to Just Answer. My name is***** and I will be helping you today.

Hi,

Linzess may be just the thing for you. It isn't normal to have great quantities of stool at a time. After all, no more can come out than went in, and you didn't mention binge eating. IBS is profoundly affected by anxiety, so if that has been a problem for you (you didn't mention it) you should see your doctor about getting it under control so it doesn't affect your digestive system.

If you note terrible diarrhea with the Linzess, it's easy enough just to stop taking it, but I do believe it will help you.

Kind regards,

Schuyler

~

Customer: replied 8 months ago.

Well Im not sure what Binge eating is, but sometimes I do eat allot, and actually I do have bad stress. From outside stuff but also the IBS issue itself. Im so worried now that I will wake up and have an attack or an issue. I dont even know what its like to feel "normal" anymore really.

Yea I know its not normal to have lots of bowels, but im wondering about the other symptoms I have like gas, and the random pains in my gut area. Can that all be tied to constipation from IBS. Or like how when I go to the bathroom my belly will ache for hours after.

Or even sometimes if I eat something min after im done eating my gut will get upset.

Any time there is constipation, there will be gas, which puts pressure on the walls of the bowel causing pain. IBS can also cause spasms of the intestine, resulting in pain.

Irritable means that some things will cause problems. How much isn't known and what causes gas and pain today may not tomorrow.

You can try taking probiotics as well to help with your gut bacteria. Culturelle and Align are a couple of the brand names.

Best regards,

Schuyler

~

A. Schuyler, NP and 3 other Health Specialists are ready to help you
Customer: replied 8 months ago.

Lol already taking that. I did notice a diff for a year with the Alighn but nop back now. haha So we are at Linzess now but I have just read what some people have said on here and they are like they need to be near a bathroom most of the time. However I guess that means that the Diareah is bad. My doctor said that shouldnt happen to me but it could. I think I will start it tomorrow I was given an 8 day sample. Take 1 a day I may take it tomorrow eve, not sure if I want to try to take it in the morning. Especially if it makes me go to the bathroom.

You'll never know unless you try it. The lower dose (145 mcg) is especially for chronic constipation. The higher one is for IBS.

I hope it will help solve your digestive issues.

Kind regards,

Schuyler

~

Customer: replied 8 months ago.

Hmmm well I have IBS so I wonder if I need the higher dose. Do you mean IBS with diarrhea?

No, you need to start with the lower dose. If that doesn't help, then your doctor will prescribe the higher dose.

Customer: replied 8 months ago.

IC, well I really hope it works. Does it work like the stuff you take before a colonoscopy. As in I will take the pill then go to the bathroom shortly after or is this something that will take days for me to see something happen?

Linaclotide (Linzess) is not like the strong laxative prep for a colonoscopy. It can take a week or two to see results. Linaclotide acts by promoting the homeostasis (the tendency to remain stable) of intestinal membrane.

Customer: replied 8 months ago.
Well I took my first pill tonight around 730 pm I'm already in the bathroom. Either it acts fast or I was very backed up. I've had to make 2 trips so far and there is lots coming out. I guess that's good though so I know it's working. My issue is the doctor said let him know if the diareah gets bad. What's considered bad when the side effect of the drug is already diareah?

"Bad" is when you are going 8-10 times a day with liquid diarrhea for 2 days or more in a row and your anus is red and inflamed. Be sure to clean yourself thoroughly after each BM (baby wipes work well) and apply a cream to the area to prevent irritation. Most pharmacies have Calmoseptine ointment or just baby rash ointment (Desitin, for instance) is fine.

If you have found the answers provided over the past three days helpful, I would appreciate a positive rating (hopefully a "5") since that is the only way we are credited with answering questions.

Thanks!

Customer: replied 8 months ago.

Hmmm ok well Im not sure what to do now. After I took it I went to the bathroom last night at least 5 times. One early this morning and again later. So about 7 times since taking it and it made me late for work because I didnt want to go to work and have to go to the bathroom. It was all liquid. I just got to work. IT doesnt seem as bad but im not sure I can do this everyday. Im debating on taking another pill tonight. Do you think the diareah gets better or would it be like that everyday?